Jump to content

Kt488: How to taper when unstable?


Kt488

Recommended Posts

How should I go about tapering off Effexor when I'm already unstable / Effexor is making things worse?

 

Ive never felt as bad in my life as I have while on Effexor - I'm very anxious and depressed all of the time. I was on 75mg (4 weeks) with no improvement so of course doc upped my dose to 150mg (5 weeks now) which has been terrible. I heard "it gets worse before it gets better" but I have had zero improvement with no signs of improving  and worse depression/anxiety. 

 

I don't believe this is the drug for me and I want to taper off but I'm not mentally well.

 

I understand then 10% method but I feel since I'm having such a bad reaction, is that worthy of a faster taper?

 

Ive been on for a little over two months, my taper will be longer than my time on? 

 

Just ready to quit ths the drug that has done absolutely nothing and has made me feel worse.

 

I'm on 200mg Trazodone for sleep - but that is a battle I will tackle when stable off Effexor for a long time. Sleep for me must be preserved during this time. 

Link to post
  • ChessieCat changed the title to Kt488: How to taper when unstable?
  • Moderator Emeritus

Hi Kt and welcome to SA,

 

Firstly, it is not recommended to stop taking your drugs altogether - cold turkey.  Please do not panic.  We understand how you are feeling and we want to help you.  However, you need to remain calm and patient because it may take a little bit of time for us to work out what is the best thing to suggest you do.

 

We need some information to help us do this.  Please answer these questions:

 

 

Q1:  At what time do you take your drugs?

 

Q2:  Are there times of the day that your symptoms worsen?

 

Q3:  Have you noticed a pattern , that is do the same symptoms happen every day at about the same time?

 

Q4:  Are you taking any other drugs?

 

Please put all the drugs you are taking in the Drug Interactions Checker and copy and past the results in post here in your Intro topic.

 

Q5:  Are you experiencing any of the symptoms which are listed in the interactions report?

 

Please create your drug signature using the following format.

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Once we have the answers to the questions we will be better able to offer suggestions.

 

This is your own Intro topic where you can ask questions and journal your progress.

 

Edited by ChessieCat

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Moderator Emeritus

Hi Kt,

 

The mods are discussing your situation.

 

12 hours ago, ChessieCat said:

it is not recommended to stop taking your drugs altogether - cold turkey.  Please do not panic. 

 

It is possible that you are suffering from serotonin toxicity which is why you started feeling so bad when you increased your dose.

 

I have suffered mild serotonin toxicity so I can understand how you are feeling.

 

Confusion, agitation/anxiety, feeling on edge are a few of the symptoms.

 

Because your brain has adapted to 150mg please do not go back to 75mg.

 

We will suggest a dose somewhere between 75mg and 150mg.

 

 

Before we can suggest a lower dose please answer the following questions:

 

Q1:  Are you taking Effexor Extended Release or Immediate Release?

 

Q2:  Are they capsules or tablets?

 

Q3:  Are you taking a generic venlafaxine?

 

Q4:  If you are taking generic capsules, can you see what is inside the capsules?  If yes, please tell us. 

 

When need this information so we can advise you how to get an accurate and consistent dose.

 

Post #1 of this topic Tips for tapering off Effexor (venlafaxine)  discusses the different types of Effexor.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Administrator

Welcome, kt.

 

What exactly are the symptoms you attribute to the drugs? Do they occur in any daily pattern? What times of day do you take your drugs?

 

Trazodone and Effexor can interact in a very nasty way. Please let us know your drug schedule and symptom pattern, we may be able to unravel this.

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy